MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45552-CURVB
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: glide thru sheath wrinkled on insertion.The reported defect was detected during use on patient.The patient condition was reported as "fine".No patient injury/consequence or medical intervention reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one peel-away sheath and dilator for analysis.Definite signs of use were observed on the returned components.Visual analysis revealed that the sheath tip was crimped/folded and white stress marks were observed.A portion of the sheath body was also folded, consistent with the appearance of application of undue force during an attempted insertion.No obvious damage was observed to the returned dilator.The sheath outer diameter measured 0.0996", which is within the specification limits of 0.096"-0.102" per the sheath extrusion product drawing.The sheath length and inner diameter at the tip could not be accurately measured due to the damage.The returned dilator was able to be removed and re-inserted through the sheath.Light resistance was encountered at the locations of the sheath damage; however, the dilator was able to fully lock onto the sheath tabs.Performed per ifu statement, "check peel-away sheath placement by holding sheath in place, twisting dilator hub counterclockwise to release dilator hub from sheath hub, withdraw guidewire and dilator sufficiently to allow blood flow".A device history record review was performed and no relevant findings were identified.The ifu provided with this kit instructs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage." it also states, "precaution: do not withdraw dilator until sheath is well within vessel to reduce risk of damage to sheath tip." the report of a peel-away sheath damage was confirmed through complaint investigation.Visual analysis revealed that the sheath tip was crimped/folded and a portion of the body was also folded.The appearance of the damage is consistent with damage resulting from undue force applied during an attempted insertion.Despite the damage, the sheath and the dilator met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18433612
Report Number9680794-2024-00006
Device Sequence Number15191036
Product Code LJS
UDI-Device Identifier10801902208702
UDI-Public10801902208702
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2024
Device Catalogue NumberDLX-45552-CURVB
Device Lot Number33F23G0162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown